Hail, Mobile
- When
- May 12, 6:30 PM CST to 6:32 PM CST
- Where
- Mobile County, Mobile Brookley Fld
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 30.620, -88.050
Thunderstorms produced hail in southwest Alabama.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
Thunderstorms produced hail in southwest Alabama.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at May 12, 3:00 PM CST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
400 PM CDT SAT MAY 12 2007
.SHORT TERM (TONIGHT AND SUNDAY)...IN THE NEAR TERM FOR THE NEXT FEW
HOURS...WILL HAVE TO CLOSELY WATCH ISOLATED THUNDERSTORMS GIVEN
SUFFICIENT DRY AIR ALOFT AND INVERTED V LOW LEVEL CHARACTER TO THE
OBSERVED AND MODEL SOUNDING DATA. POTENTIAL IS THERE FOR US TO SEE
ADEQUATE ENTRAINMENT EFFECTS TO PRODUCE ISOLATED BRIEF STRONG
DOWNDRAFTS TO NEAR 60 KNOTS THROUGH 9 PM...AS WELL AS LARGE HAIL IN
PULSE TYPE STORMS (WHICH MEANS STORMS GOING STRONG TO SEVERE QUICKLY
AND LASTING 30 MINUTES OR LESS TYPICALLY). THE STORMS SHOULD
DIMINISH IN THE MID EVENING HOURS AND THEN WE WILL GET ISOLATED
DEVELOPMENT OFFSHORE OVER THE WARMER GULF WATERS (LIKE LAST
NIGHT).
OTHERWISE...WE ADVERTISE A DENSE SMOKE ADVISORY FOR SOUTHEAST
BALDWIN AND SOUTHERN ESCAMBIA COUNTY FLORIDA AFTER CLOSE
CONSULTATION WITH ESCAMBIA COUNTY EMA (WHO IS ON SITE THERE WORKING
THE LARGE BEULAH WILDFIRE ON THE PERDIDO RIVER). THERE IS SOME
CONCERN THAT THE SMOKE WILL DROP BACK TO THE SURFACE AND BECOME MORE
WIDESPREAD AND THICKER WHEN THE WINDS DECOUPLE LATER THIS EVENING.
THE PLACEMENT OF THIS FIRE (NEAR BUELAH IN THE HURST HAMMOCK AREA)
MEANS WE COULD SEE A PERIOD OF REDUCED VISIBILITY ALONG HIGHWAY 90
BETWEEN SEMINOLE AND BEULAH...AND POSSIBLY AS FAR NORTH AS
INTERSTATE 10 (THAT WILL HAVE TO BE CLOSELY MONITORED). FOR
SUNDAY...WE NOTE A WEAKENING FRONTAL BOUNDARY SAGGING SOUTH INTO OUR
INLAND ZONES EARLY IN THE DAY AND ESSENTIALLY STALLING OVER OUR
AREA. THAT WILL PROVIDE A FOCUS FOR ISOLATED TO SCATTERED STORMS
OVER OUR AREA...PARTICULARLY THE SOUTHERN ZONES...DURING THE DAY.
WE COULD SEE SOME MORE ISOLATED STRONG TO SEVERE STORMS DURING THE
AFTERNOON HOURS DUE TO DRY AIR ALOFT. /05
.LONG TERM (MONDAY THROUGH NEXT SATURDAY)...NO SIGNIFICANT CHANGES
WERE MADE TO THE EXTENDED PACKAGE...OTHER THAN A FEW MINOR TWEAKS TO
THE POPS AND SKY COVER HERE AND THERE TO BLEND WITH SURROUNDING
OFFICES. /05
&&
.MARINE...A GENERALLY LIGHT OFFSHORE FLOW WILL PREVAIL THROUGH THE
WEEKEND. THE EXCEPTION WILL BE IN THE BAY AND NEAR SHORE WATERS
WHERE A LIGHT SOUTHERLY FLOW WILL DEVELOP EACH AFTERNOON AS THE SEA
BREEZE MOVES INLAND. HIGH PRESSURE BUILDING SOUTHWARD ACROSS THE
EAST COAST WILL CAUSE THE PRESSURE GRADIENT TO TIGHTEN FROM EAST TO
WEST ACROSS THE MARINE AREA MONDAY AND TUESDAY. THIS WILL CAUSE AN
INCREASE IN WINDS AND SEAS FOR THE FIRST PART OF THE WEEK. /13
&&
.FIRE WEATHER...RH VALUES WILL DROP INTO THE UPPER 30 PERCENT RANGES
OVER THE INLAND AREAS DURING THE AFTERNOON AGAIN ON SUNDAY.
TRANSPORTS WILL REMAIN GENERALLY NORTHERLY EXCEPT NEAR THE COAST FOR
A PERIOD IN THE AFTERNOON HOURS AS THE SEABREEZE WORKS INLAND.
ISSUED A DENSE SMOKE ADVISORY FOR SOUTHEAST BALDWIN AND SOUTHERN
ESCAMBIA FLORIDA FOR SMOKE EXPECTED THIS EVENING FROM THE BEULAH
WILDFIRE. /05
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 66 90 68 86 / 20 20 20 20
PENSACOLA 67 89 69 83 / 20 30 20 20
DESTIN 70 85 72 82 / 20 30 30 20
EVERGREEN 64 91 63 85 / 20 30 20 10
WAYNESBORO 64 92 62 86 / 20 20 10 10
CAMDEN 64 93 64 85 / 20 20 10 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...DENSE SMOKE ADVISORY UNTIL 10 PM SATURDAY FOR THE FOLLOWING
ZONES: LOWER BALDWIN.
FL...DENSE SMOKE ADVISORY UNTIL 10 PM SATURDAY FOR THE FOLLOWING
ZONES: SOUTHERN ESCAMBIA.
MS...NONE.
GM...NONE.
&&
05/GARMON
13/CULLENHAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT SAT MAY 12 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079- 131200- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE- CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND- GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 600 AM CDT SAT MAY 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE... AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...WITH ISOLATED STORMS BECOMING STRONG. DAMAGING WINDS TO 60 MPH AND LARGE HAIL ARE THE PRIMARY THREATS TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... HIGH PRESSURE MOVING SOUTH ALONG THE ATLANTIC SEABOARD MONDAY INTO WEDNESDAY WILL CREATE A MODERATE TO STRONG EASTERLY FLOW...RESULTING IN INCREASED SEAS AND MAKING BOATING FOR SMALL CRAFT HAZARDOUS OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR SEVERE WEATHER OPERATIONS SHOULD NOT BE NEEDED THROUGH TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 317 PM CDT SAT MAY 12 2007 ALZ058-122130- CRENSHAW- INCLUDING THE CITIES OF...LUVERNE... 317 PM CDT SAT MAY 12 2007 ...A STRONG THUNDERSTORM IS MOVING TOWARD NORTHERN CRENSHAW COUNTY AND WILL AFFECT MAINLY NORTHERN PORTIONS OF CRENSHAW COUNTY THROUGH 430 PM... AT 314 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 15 MILES NORTH OF HIGHLAND HOME...AND MOVING SOUTH AT 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... HIGHLAND HOME AND BRADLEYTON THROUGH 430 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 40 TO 50 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL...CORRECTED MOVEMENT... 459 PM CDT SAT MAY 12 2007 FLZ002-004-122230- COASTAL ESCAMBIA-COASTAL SANTA ROSA- INCLUDING THE CITIES OF...PENSACOLA... 459 PM CDT SAT MAY 12 2007 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA AND SANTA ROSA COUNTIES... AT 451 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES SOUTH OF BAGDAD...AND MOVING WEST SOUTHWEST AT 10 MPH. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 658 PM CDT SAT MAY 12 2007 FLZ001>004-130030- COASTAL ESCAMBIA-INLAND ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA ROSA- 658 PM CDT SAT MAY 12 2007 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA AND SANTA ROSA COUNTIES... AT 656 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 2 MILES WEST OF CHUMUCKLA...MOVING SOUTH AT 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...MOLINO...PACE AND CANTONMENT THROUGH 800 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
The Mobile radar (KMOB), 19 km away, was scanning. The volume nearest the first event began at 00:30 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33022.